Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Jun 11, 2006, 3:59 AM EDT for Surry County, Yadkin County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 3:59 AM EDT (07:59 UTC)
- Expired
- Jun 11, 2006, 4:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:20 AM EDT | TSTM WND DMG | Jonesville, NC | COUPLE OF TREES DOWN IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KRNK 110758 TORRNK NCC171-197-110830- /O.NEW.KRNK.TO.W.0001.060611T0759Z-060611T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 359 AM EDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * TORNADO WARNING FOR... NORTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 430 AM EDT * AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BURCH...OR ABOUT NEAR BOONVILLE...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BOONVILLE... NEBO... EAST BEND... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3631 8081 3619 8087 3608 8051 3625 8045 $$ JDS
2 follow-up statements
000 WWUS51 KRNK 110819 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 AM EDT SUN JUN 11 2006 NCC171-110828- /O.CAN.KRNK.TO.W.0001.000000T0000Z-060611T0830Z/ SURRY NC- 418 AM EDT SUN JUN 11 2006 ...THE TORNADO WARNING FOR SURRY COUNTY IS CANCELLED... LAT...LON 3624 8083 3619 8086 3613 8065 3623 8061 $$ NCC197-110830- /O.CON.KRNK.TO.W.0001.000000T0000Z-060611T0830Z/ YADKIN NC- 418 AM EDT SUN JUN 11 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR NORTHWESTERN YADKIN COUNTY... AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR ARLINGTON...OR ABOUT NEAR ELKIN...MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONVILLE AND NEBO WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3624 8083 3619 8086 3613 8065 3623 8061 $$ JDS
000 WWUS51 KRNK 110830 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 429 AM EDT SUN JUN 11 2006 NCC197-110838- /O.EXP.KRNK.TO.W.0001.000000T0000Z-060611T0830Z/ YADKIN NC- 429 AM EDT SUN JUN 11 2006 ...THE TORNADO WARNING FOR NORTHWESTERN YADKIN COUNTY EXPIRES AT 430 AM EDT... STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFIC IALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG. LAT...LON 3624 8083 3619 8086 3613 8065 3623 8061 $$ JDS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 1:20 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 11, 1:20 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 120 AM EDT SUN JUN 11 2006 .AVIATION... WAVES TO TRACK ALONG A BOUNDARY WHICH IS DRAPED ACROSS THE REGION OVERNIGHT AND SUNDAY AFTERNOON. CORFIDI VECTORS AND AREAS OF HIGHER INSTABILITIES SUGGEST BULK OF CONVECTION TO STAY SOUTH OF THE AREA AND INTO THE CAROLINA TONIGHT. HOWEVER...SHOWERS WITH SCATTERED CONVECTION STILL POSSIBLE FOR THE AREA...ESPECIALLY THE MOUNTAINS SITES. MAJORITY WILL SEE VFR CONDITIONS TONIGHT WITH MVFR VISIBILITIES AND CLOUDS IN HEAVIER SHOWERS. SUNDAY AFTERNOON AND EVENING...ANOTHER WAVE TO RUMBLE THROUGH THE AREA. HEATING WILL INCREASE INSTABILITIES FOR THE AREA...THEREFORE CHANCES FOR STRONGER CONVECTION HIGHER IN THE AFTERNOON AND EVENING. && .PREV DISCUSSION... (ISSUED 838 PM EDT SAT JUN 10 2006) SHORT TERM /REST OF TONIGHT/... SHOWERS/TSRA WEAKENING AS THEY CROSS THE NC BLUE RIDGE WITH LIGHT SHOWERS EXITING THE SOUTHSIDE VA AREA. UPSTREAM...A BATCH OF SHRA OVER SRN OH PROGGED TO MOVE INTO THE FORECAST OVERNIGHT. KEEPING POPS HIGH IN THE WEST LATE TONIGHT...SHOULD SEE A GENERALLY NW TO SE BAND OF SHRA. COOLED TEMPS A FEW DEGREES BASED ON CURRENT OBS AND DEWPOINTS...BUT CLOUDS SHOULD PREVENT IT FROM FALLING TOO FAR. PREV DISCUSSION... (ISSUED 735 PM EDT SAT JUN 10 2006) AVIATION...UPDATED. VFR CONDITIONS WILL LOWER TO MVFR CONDITIONS IN CLOUDS AND CONVECTION TONIGHT INTO SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS IN THE OHIO VALLEY WILL DROP SOUTHEAST INTO OUR AREA TONIGHT AND SUNDAY. THE BEST CHANCE OF CONVECTION WILL OCCUR IN THE WESTERN MOUNTAINS. LOW CLOUDS WILL PERSIST OVER THE MOUNTAINS WITH MVFR CEILINGS AT BLF AND LWB CONTINUING INTO SUNDAY AFTERNOON. MOUNTAIN OBSCURATIONS ARE POSSIBLE LATE TONIGHT INTO SUNDAY. PREV DISCUSSION... (ISSUED 250 PM EDT SAT JUN 10 2006) SHORT TERM /TONIGHT THROUGH SUNDAY/... SOME UPPER DIFFLUENCE ON SUNDAY AS AN UPPER JET CROSSES THROUGH THE MID ATLANTIC. DEEP MOISTURE SPREADS IN FROM THE OHIO VALLEY THIS AFTERNOON AND EVENTUALLY SHIFTS SOUTH OF THE FORECAST AREA BY MONDAY MORNING. MODELS SHOW GOOD Q-V FORCING ON TONIGHT AND AGAIN SUNDAY EVENING. LOW PRESSURE WILL BE TRACKING ALONG THE STATIONARY SURFACE FRONT AND BY SUNDAY AFTERNOON WILL BE IN NORTHWEST NORTH CAROLINA. THIS SHOULD ENHANCE THE CONVERGENCE AND THE SHEAR IN THE SOUTHERN COUNTY WARNING AREA SUNDAY AFTERNOON. AHEAD OF THIS LOW...850 MB TEMPERATURES GO UP A FEW DEGREES SO SOUTHEAST COUNTIES SHOULD BE WELL INTO THE UPPER 80S ON SUNDAY. STILL EXPECTING SHOWERS TO MOVE ACROSS THE NORTHERN HALF OF THE COUNTY WARNING AREA TONIGHT. THEN THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON IN THE SOUTHERN HALF OF THE FORECAST AREA. INSTABILITY WILL BE LOWER AND CONVECTIVE AVAILABLE POTENTIAL ENERGY WILL BE AROUND 1500-2000 J/KG...PLUS AREA IS IN A SLIGHT RISK ON THE STORM PREDICTION CENTER DAY 2 FORECAST SO WILL ADD GUSTY WINDS POTENTIAL ALONG WITH THE MENTION OF HEAVY RAIN FOR THE THUNDERSTORMS. MAY TAKE UNTIL LATE IN THE DAY FOR STORMS TO BREAK THE CAP WITH 700 MB TEMPERATURES AROUND +8 DEGREES BUT ENOUGH COOLING AT MID LEVELS DURING THE EVENING FOR GOOD COVERAGE OF STORMS. LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... SUNDAY NIGHT INTO MONDAY NIGHT THE SURFACE FRONT CONTINUES ITS TREK SOUTH OF THE REGION. THE SPEED AND DISTANCE AT WHICH IT DOES THIS VARIES FROM MODEL TO MODEL. THE GFS HAS A SLOWEST SPEED AND LEAST TRAVELED DISTANCE AS COMPARED TO THE NAM. THESE MODELS DOING THIS SEEM REASONABLE GIVEN THE SIGNIFICANTLY DIFFERENT SOLUTIONS EACH HAS FOR THE PATH OF TROPICAL DEPRESSION NUMBER 1. THE NAM TAKES THE TD 1 TO LA/MS. THE GFS TAKES TD 1 ACROSS NORTHERN FLORIDA AND THEN ALONG THE EAST COAST...MUCH IN LINE WITH THE OFFICIAL NHC TRACK. SO ASSUMING NHC AND THE GFS SOLUTIONS ARE CLOSE TO WHAT REALITY WILL BE...THIS LOW PROGRESSING ALONG THE EAST COAST WOULD HELP TO INHIBIT ANY FRONTAL MOTION SOUTH...AND THEN PERHAPS LIFT THE FRONT NORTH AGAIN INTO EASTERN PARTS OF THE AREA BY TUE/WED AS THE LOW PASSES EAST AND THEN NORTHEAST OF THE REGION. GIVEN THIS...HAVE FAVORED THE WETTER/COOLER SOLUTION OF THE GFS AS COMPARED TO THE DRIER/WARMER NAM WHICH ALLOWS THE FRONT TO SAG FARTHER SOUTH OF THE REGION TAKING THE BULK OF THE PRECIPITATION WITH IT. ALSO...THE GFS IS MORE PROGRESSIVE IN CONTINUING THE TRAIN OF MESOSCALE CONVECTIVE COMPLEXES HEADING OUT OF THE OHIO AND TENNESSEE VALLEYS INTO OUR REGION. HAVE TRIED TO ADJUST POPS TO COINCIDE WITH WHEN THE GFS SUGGESTS THE GREATEST POTENTIAL IS FOR SUCH A FEATURE TO INTERACT WITH THE FRONT OVER OR NEAR OUR REGION. HPC GRIDS PICK UP WHERE I LEAVE OFF TUESDAY INTO WEDNESDAY WITH EASTERN PARTS OF THE AREA HAVING SMALL CHANCES OF PRECIPITATION DUE TO REASONING I MENTIONED ABOVE. PAST WEDNESDAY...THE FRONT GETS THE BOOT IT NEEDS TO COMPLETELY CLEAR IN THE AREA IN THE WAY OF AN AREA OF HIGH PRESSURE SINKING SOUTH OUT OF THE GREAT LAKES REGION INTO THE APPALACHIANS. PRECIPITATION CHANCES BECOME REDUCED TO ONLY ISOLATED CHANCES OF SHOWERS AND STORM FROM WEDNESDAY THROUGH FRIDAY...AND ALSO DURING THIS TIME PERIOD THERE WILL BE A GRADUAL WARMING TREND. HEADING INTO NEXT WEEKEND...OUR PRECIPITATION CHANCES WILL INCREASE SLIGHTLY...IN PARTICULAR IN THE WEST...AS A COLD FRONT APPROACHES THE REGION. AVIATION... SHOWERS WILL DEVELOP IN THE OHIO VALLEY TONIGHT AND MOVE INTO THE NORTHERN HALF OF THE FORECAST AREA AROUND 06Z. EXPECT MVFR CEILINGS AND VISIBILITIES WITH THE RAIN. THE SHOWERS WILL DISSIPATE AFTER 12Z SUNDAY BUT LOW CLOUDS WILL REMAIN OVER THE MOUNTAINS WILL MVFR CEILINGS AT BLF AND LWB THROUGH THE END OF THE TAF FORECAST PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && RCS
Hazardous weather outlook, Jun 10, 5:29 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 529 AM EDT SAT JUN 10 2006 NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-110930- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER- 529 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAKENING THUNDERSTORM COMPLEX IS EXPECTED TO MOVE INTO THE CENTRAL APPALACHIANS LATE TONIGHT. WHILE THE STORMS WILL BE WEAKENING AS THEY MOVE INTO THE AREA...THERE WILL BE A SLIGHT RISK THAT THEY COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE ACROSS THE REGION SUNDAY. LOW PRESSURE WILL TRACK EASTWARD ALONG THE FRONT AND IS EXPECTED TO GENERATE A LARGE AREA OF THUNDERSTORMS. THESE STORMS WILL MOVE EASTWARD ALONG THE FRONT AND THROUGH THE AREA SUNDAY AFTERNOON OR EVENING. WITH MODERATE INSTABILITY AND STRONG WINDS ALOFT...ANY STORMS SUNDAY AFTERNOON OR EVENING WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED LATE TONIGHT...AND INTO SUNDAY. NCZ003>006-019-020-VAZ011-013-014-016-017-022-032-033-043-044-058- 059-110930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI- MONTGOMERY-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 529 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE ACROSS THE REGION SUNDAY. LOW PRESSURE WILL TRACK EASTWARD ALONG THE FRONT AND IS EXPECTED TO GENERATE A LARGE AREA OF THUNDERSTORMS. THESE STORMS WILL MOVE EASTWARD ALONG THE FRONT AND THROUGH THE AREA SUNDAY AFTERNOON OR EVENING. WITH MODERATE INSTABILITY AND STRONG WINDS ALOFT...ANY STORMS SUNDAY AFTERNOON OR EVENING WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT... BUT MAY BE NEEDED ON SUNDAY. VAZ018>020-023-024-034-035-045>047-WVZ043>045-110930- CRAIG-ALLEGHANY-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-SUMMERS-MONROE-GREENBRIER- 529 AM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALTHOUGH SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...THE STRONGER STORMS WILL BE TRACKING ALONG A COOL FRONT WHICH IS EXPECTED TO BE WELL SOUTH OF THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION IS NOT EXPECTED. JJ
In the hours before
Special weather statement, Jun 11, 12:15 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1215 AM EDT SUN JUN 11 2006 NCZ001-002-018-VAZ015-110515- ASHE-ALLEGHANY-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE 1215 AM EDT SUN JUN 11 2006 ...AREA OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE... AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING EAST- SOUTHEAST TOWARD PORTIONS OF NORTHWEST NORTH CAROLINA AND THE GRAYSON HIGHLANDS OF VIRGINIA. THIS ACTIVITY WAS MOVING AT ABOUT 40 MPH AND WILL LIKELY BE AFFECTING WESTERN GRAYSON...WESTERN ASHE AND WESTERN WATAUGA COUNTIES BY ABOUT 1230 AM. THESE STORMS COULD BRING HAIL AND STRONG WINDS TO THE AREA. BE ON THE LOOKOUT FOR THESE STORMS AND BE READY TO TAKE APPROPRIATE ACTION IF WARNINGS ARE ISSUED.
Special weather statement, Jun 11, 1:08 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 108 AM EDT SUN JUN 11 2006 VAZ007-009-010-012-015-110615- GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA- 108 AM EDT SUN JUN 11 2006 ...A LINE OF THUNDERSTORMS MOVING THROUGH THE MOUNTAIN EMPIRE... AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RICHLANDS TO 8 MILES NORTH OF WHITETOP...MOVING EAST AT 30 MPH. THE LINE OF THUNDERSTORMS WILL BE NEAR...RUGBY...CLIFFIELD AT 115 AM EDT...TROUT DALE...MARION AT 120 AM EDT...VOLNEY...SUGAR GROVE AT 125 AM EDT...NEBO...FLATRIDGE AT 130 AM EDT...TAZEWELL AT 135 AM EDT...MARION WYTHEVILLE AIRPORT AT 140 AM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. STONEFIELD
Special weather statement, Jun 11, 1:12 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 112 AM EDT SUN JUN 11 2006 NCZ001>003-018>020-110615- YADKIN NC-WATAUGA NC-WILKES NC-SURRY NC-ALLEGHANY NC-ASHE NC- 112 AM EDT SUN JUN 11 2006 ...A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE NORTH CAROLINA HIGHLANDS AND FOOTHILLS... AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MOUTH OF WILSON TO 4 MILES NORTHWEST OF BLOWING ROCK...MOVING EAST AT 35 MPH. THE LINE OF THUNDERSTORMS WILL BE NEAR...WAGONER...SCOTTVILLE AT 120 AM EDT...STRATFORD...GLENDALE SPRINGS AT 125 AM EDT...TWIN OAKS...SUMMIT AT 130 AM EDT...WILBAR...WHITEHEAD AT 135 AM EDT...MC GRADY...HALLS MILLS AT 140 AM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. STONEFIELD
Local storm report, Jun 11, 2:38 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 AM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL MOUNT AIRY 36.50N 80.61W
06/11/2006 E0.88 INCH SURRY NC PUBLIC
&&
JSTEWARTSpecial weather statement, Jun 11, 2:51 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 251 AM EDT SUN JUN 11 2006 NCZ001>006-018>020-110800- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE 251 AM EDT SUN JUN 11 2006 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER NORTHWEST NORTH CAROLINA THROUGH 4 AM... A BAND OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WAS ADVANCING SOUTHEAST ACROSS PORTIONS OF NORTHWEST NORTH CAROLINA ALONG THE VIRGINIA STATE LINE. LOCATIONS IN THE PATH OF THIS LINE INCLUDE JEFFERSON... BOONE.... WILKESBORO... ELKIN... YADKINVILLE AND DANBURY. THESE STORMS COULD PRODUCE SEVERE HAIL AND DAMAGING WINDS AS THEY PASS THROUGH THE REGION. BE ALERT FOR THESE APPROACHING STORMS AND BE READY TO TAKE QUICK ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:26 AM EDT | Severe Thunderstorm Warning | RNK | Surry | 49 min |
| Jun 11, 2:50 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 40 min |
| Jun 11, 3:13 AM EDT | Severe Thunderstorm Warning | RNK | Surry | 62 min |
| Jun 11, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 31 min |
| Jun 11, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 61 min |
| Jun 11, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 55 min |
| Jun 11, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 47 min |
| Jun 11, 5:05 PM EDT | Tornado Warning | RNK | Stokes | 40 min |
| Jun 11, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 44 min |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 32 min |
| Jun 11, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 51 min |
| Jun 11, 6:33 PM EDT | Tornado Warning | RNK | Rockingham | 32 min |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.